| Model Number |
N/A |
| Medical Device Problem Codes |
Difficult to Insert (1316); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Discomfort (2330)
| Date of Event |
04/11/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
It was reported the enclosed guidewire was bent/curved on extending prior to advancing the catheter.One patient was complaining of discomfort with the devise after extending the guide wire and started to advance the catheter.The patient was unharmed and had no discomfort after removal of the devise.No other information was provided.It was reported this occurred with two devices.This report addresses the first device.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult catheter insertion is confirmed and was determined to be use-related.One 20 ga powerglide pro was returned for evaluation.One photograph of a powerglide pro was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned powerglide pro.The catheter was observed to be attached to the powerglide pro device.The catheter was observed have a split along the catheter shaft causing the distal half of the catheter to be misaligned from the needle.The guidewire was observed to be within the powerglide pro and not advanced.The returned photograph showed the powerglide pro catheter to be coming off the needle at what appeared to be a split site.The guidewire in the returned photograph was observed to be bent parallel to the needle shaft and stuck to the catheter.Abundant blood use residues were observed throughout the device in the returned photograph.A microscopic observation revealed the catheter appeared to have a chevron shaped split with sharp fracture edges.The guidewire was observed to have a sharp bend about halfway down the guidewire during a successful attempt at advancing the guidewire.The guidewire appeared to be intact and the weld tip was present along the device.The characteristics of the bent guidewire and the split in the catheter appear to be caused by pulling the guidewire against the needle bevel of the powerglide pro during attempted use of the product.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description